Alert archive / Mississippi / Wind Advisories in 2019
Wind Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 10, 2019, 3:21 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 11, 2019, 10:00 AM CDT
- Expired
- Apr 11, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS74 KJAN 102021 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 321 PM CDT Wed Apr 10 2019 ...GUSTY WINDS POSSIBLE IN THE DELTA THURSDAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-110430- /O.NEW.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 321 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * TIMING...Late morning into early evening Thursday * WINDS...Sustained southerly winds up to 25 to 30 mph. * IMPACTS...Downed trees and powerlines are possible. Driving will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
4 follow-up statements
558 WWUS74 KJAN 110546 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1246 AM CDT Thu Apr 11 2019 ...GUSTY WINDS POSSIBLE IN THE DELTA THURSDAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-111400- /O.CON.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 1246 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Late morning into early evening Thursday * WINDS...Sustained southerly winds from 25 to 30 mph. * IMPACTS...Downed trees and powerlines are possible. Driving will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ GG
955 WWUS74 KJAN 110830 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 330 AM CDT Thu Apr 11 2019 ...GUSTY WINDS POSSIBLE IN THE DELTA TODAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-111630- /O.CON.KJAN.WI.Y.0003.190411T1500Z-190412T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 330 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Late morning into early evening Thursday * WINDS...Sustained southerly winds from 25 to 30 mph with gusts from 30 to 40 mph. * IMPACTS...Downed trees and powerlines are possible. Driving will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ GG
881 WWUS74 KJAN 111543 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1043 AM CDT Thu Apr 11 2019 ...GUSTY WINDS POSSIBLE IN THE DELTA TODAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-112345- /O.CON.KJAN.WI.Y.0003.000000T0000Z-190412T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 1043 AM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Late morning into early evening Thursday * WINDS...Sustained southerly winds from 25 to 30 mph with gusts from 30 to 40 mph. * IMPACTS...Downed trees and powerlines are possible. Driving will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
143 WWUS74 KJAN 112027 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 327 PM CDT Thu Apr 11 2019 ...GUSTY WINDS POSSIBLE IN THE DELTA TODAY... ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-120000- /O.CON.KJAN.WI.Y.0003.000000T0000Z-190412T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, and Anguilla 327 PM CDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Through this evening * WINDS...Sustained southerly winds from 25 to 30 mph with gusts from 30 to 40 mph. * IMPACTS...Downed trees and powerlines are possible. Driving will be difficult for high profile vehicles, especially on east to west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:32 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 10, 11:32 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1132 AM CDT Wed Apr 10 2019 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions prevail today. Winds will be out of the south around 10kts. Winds will be a bit more gusty tomorrow with speeds sustained around 10-15kts and gusts to around 20-25kts, especially at Delta TAF sites. /28/ && .DISCUSSION... A nice, dry spring day is in store for the region. Temperatures will be on the warmer side today in the mid 80s but overall pleasant weather is in store. Going forecast handles this well. /28/ Prior discussion below: Today and Tonight: Generally light winds will be seen over the forecast area today, albeit increasingly southerly as surface ridge axis shifts to the east this morning. Meanwhile aloft, mid level ridge will pass over the area today helping to likely make today the warmest of the week given the relatively clear skies and dry air in place. Local climatological database tool suggests mid 80s for maximums which is fairly close to model guidance, as well. Though somewhat dry air in place should help promote another cool night tonight, tightening surface pressure gradient looks to keep the wind from calming leading to somewhat warmer minimums, especially in the west, as compared to this morning./26/ A very active pattern will bring the potential for multiple weather hazards through the weekend. Thursday into Friday: An upper trough will begin to build over the CONUS through the end of the week with a leading shortwave tracking across the Plains toward the Great Lakes. This will bring a cold front into the region Thursday night. Ahead of this front, it will be rather warm and windy on Thursday, as forecast soundings suggest the potential for considerable mixing. In the Delta, sustained winds up to 25 mph and gusts to 35 mph seem like a decent bet, so we will add mention of a limited gradient wind threat in the HWO. In spite of limited moisture recovery ahead of the front, considerable forcing and strong deep layer shear will aid in the development of showers and thunderstorms during the late afternoon to early evening. Though instability will be limited, it's not out of the realm of possibility there could be a strong wind gust along the line but this is not a great enough possibility to advertise at this time. As the upper trough stands pat to our west and the mid level shortwave pulls away to the north, the surface front will stall across the area Thursday night into Friday. This will keep the potential for scattered convection around, albeit somewhat less organized with the lack of more coherent upper forcing. Saturday into Sunday: As a new upper jet max surges around the broad base of the upper trough, it will begin to progress eastward again heading into the weekend. A secondary strong shortwave will follow this feature northeastward from the southern Plains. Latest guidance also suggests a coupled upper jet feature will develop, resulting in a deepening surface low following a track northeastward into the Mid South that is climatologically favorable for severe weather in our region. With the surface front retreating northwestward ahead of the system, a more moist and buoyant environment will develop as dewpoints increase into the mid/upper 60s. Pair that will strong deep layer and low level shear, and all modes of severe weather will be possible with this system. Per coordination with SPC, we will increase the severe weather threat with this morning's forecast package. It's still a bit too early to hone in on timing details, but for now prime time looks to be anywhere from Saturday afternoon through early Sunday morning. Along with the concern for severe storms, a threat for heavy rainfall and some flooding also looms. There's increasing model agreement in 2 to 4 inches of rain across the already waterlogged Delta, with locally higher amounts possible if not likely. We will similarly increase the flooding threat in the HWO/graphics this morning to highlight this potential. A flash flood watch may well be needed once we get into a closer time period. Monday and Tuesday: We'll see a reprieve from the rain chances during the early part of next week as surface high pressure traverses the area. Temperatures will remain near to slightly above normal as mid/upper ridging shifts across the region. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 61 83 61 / 0 0 2 55 Meridian 86 59 84 63 / 0 0 1 43 Vicksburg 84 61 82 59 / 0 0 6 51 Hattiesburg 87 58 85 63 / 0 0 0 36 Natchez 85 60 82 62 / 0 0 2 47 Greenville 85 62 80 57 / 0 0 20 71 Greenwood 84 64 82 59 / 0 0 5 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Apr 10, 5:33 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 533 AM CDT Wed Apr 10 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 533 AM CDT Wed Apr 10 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sustained winds of 20 to 25 mph or wind gusts of 30 to 40 mph are expected in the ArkLaMiss Delta on Thursday. Tree limbs and weak trees may break and fall, and high profile vehicles may become unsteady in gusts. (https://www.weather.gov/images/jan/graphicast/1.png) Severe thunderstorms are expected across the region Saturday afternoon through Sunday morning. The greatest threat for severe storms exists mainly along and west of I-55, but there is a chance of severe storms across the entire area. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (https://www.weather.gov/images/jan/graphicast/2.png) Multiple rounds of thunderstorms with heavy rainfall Saturday afternoon through Sunday morning will bring the potential for flash flooding across portions of the area. The greatest threat for flash flooding exists across the ArkLaMiss Delta region, where 3 to 5 inches of rain are expected with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Advisories in Mississippi, 2019Wind Advisories in Louisiana, 2019Wind Advisories in Arkansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.